Lightning, Hamilton
- When
- July 10, 12:33 PM EST
- Where
- Hamilton County, East Brainerd
- Property damage
- $250,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 35.181, -85.165 (the zone’s center; the record gives no point)
A home in Mount Shadows subdivision was struck by lightning. The house caught fire and was nearly destroyed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A home in Mount Shadows subdivision was struck by lightning. The house caught fire and was nearly destroyed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 10, 8:45 AM EST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 945 AM EDT SAT JUL 10 2004 .DISCUSSION...PATCHY FOG IS LINGERING OVER THE SEQUATCHIE VALLEY IN SE TN AND ALONG PARTS OF THE CLINCH RIVER IN NE TN AND SW VA THIS MORNING OTHERWISE SKIES ARE MOSTLY SUNNY. SHORTWAVE TROUGH THAT STRETCHES FROM MO EASTWARD TO OHIO NORTH OF THE OHIO RIVER WILL CONTINUE TO BE THE FOCUS FOR CONVECTION TODAY. THE UPPER LEVEL RIDGE CENTERED OVER SOUTHERN GA AND FL WILL STEER THE BULK OF THE CONVECTION EAST SOUTHEAST INTO WEST CENTRAL VA NEAR A STATIONARY FRONT THAT CURRENTLY LIES ACROSS CENTRAL WEST VIRGINIA SOUTHEAST TO THE VA/NC STATE LINE. SW VA WILL HAVE THE BEST CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON DUE TO ITS PROXIMITY TO THE BOUNDARY AND SHORTWAVE. WILL SEND UPDATE TO REMOVE FOG WORDING FROM ZONES OTHERWISE NO OTHER CHANGES. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 545 AM EDT SAT JUL 10 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-111000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 545 AM EDT (445 AM CDT) SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
The Northeast Alabama radar (KHTX), 88 km away, was scanning. The volume nearest the first event began at 17:31 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410908.